Alert archive / Montana / Red Flag Warnings in 2007

Red Flag Warning 13, NWS Great Falls, MT

August 7, 200718 counties in Montana

NWS Great Falls, MT issued this red flag warning at Aug 7, 2007, 4:28 AM MDT for 18 counties in Montana. It took effect at Aug 7, 2007, 12:00 PM MDT. It was in force for 33 hr. 7 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Aug 7, 2007, 4:28 AM MDT (10:28 UTC)
In effect from
Aug 7, 2007, 12:00 PM MDT
Expired
Aug 8, 2007, 8:49 PM MDT
In force
33 hr
Issued by
NWS Great Falls, MT

Counties Blaine County, MT, Broadwater County, MT, Cascade County, MT, Chouteau County, MT, Fergus County, MT, Gallatin County, MT, Glacier County, MT, Hill County, MT, Jefferson County, MT, Judith Basin County, MT, Lewis and Clark County, MT, Liberty County, MT, Meagher County, MT, Phillips County, MT, Pondera County, MT, Powell County, MT, Teton County, MT, Toole County, MT

The radar

The Great Falls radar (KTFX), 24 km from the middle of the area, began a volume at 10:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 7, 2:46 PM MDTNON-TSTM WND GST 502 E East Glacier Park, MT50 MPH PEAK WIND GUST AT THE DOT SENSOR EAST OF EAST GLACIER PARK.
Aug 7, 3:15 PM MDTNON-TSTM WND GST 42Browning, MT42 MPH PEAK WIND GUST NEAR BROWNING.
Aug 7, 3:18 PM MDTNON-TSTM WND GST 473 Sw Great Falls, MT47 MPH PEAK WIND GUST AT THE GREAT FALLS INTERNATIONAL AIRPORT.
Aug 7, 3:31 PM MDTNON-TSTM WND GST 493 Sw Cut Bank, MT49 MPH PEAK WIND GUST AT THE CUT BANK AIRPORT.
Aug 7, 4:15 PM MDTNON-TSTM WND GST 561 S Sweet Grass, MT56 MPH PEAK WIND GUST AT THE DOT SENSOR SOUTH OF SWEET GRASS.
Aug 7, 6:15 PM MDTTSTM WND DMGJefferson City, MTWIND DAMAGE TO SOME TREE LIMBS IN JEFFERSON CITY.
Aug 7, 6:45 PM MDTTSTM WND GST 4812 W Helena, MT48 MPH PEAK WIND GUST AT THE DOT SENSOR ON MACDONALD PASS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Great_falls, MT (KTFX), launched 00:00Z, 10.5 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Great_falls, MT at 00:00Z on 2007-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Great_falls, MT at 00:00Z on 2007-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
3650 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KTFX 071035 CCA
RFWTFX

RED FLAG WARNING...CORRECTED
NATIONAL WEATHER SERVICE GREAT FALLS MT
428 AM MDT TUE AUG 7 2007

...GUSTY WEST WINDS AND LOW RELATIVE HUMIDITIES TODAY AND 
WEDNESDAY...

.THE GUSTY WINDS ARE A RESULT OF INCREASING WESTERLY FLOW ALOFT.
THE LOW RELATIVE HUMIDITIES ARE A RESULT OF A RELATIVELY DRY
AIRMASS NEAR AND BEHIND A WEATHER SYSTEM ALOFT WHICH WILL MOVE
THROUGH THE AREA LATER TODAY AND TONIGHT.

MTZ112-114-071830-
/O.UPG.KTFX.FW.A.0010.070807T2100Z-070808T0600Z/
/O.NEW.KTFX.FW.W.0013.070807T1800Z-070809T0300Z/
EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY
COUNTIES-
LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY
MOUNTAIN FRONT-
428 AM MDT TUE AUG 7 2007

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT
WEDNESDAY FOR GUSTY WEST WINDS AND LOW RELATIVE HUMIDITIES
FOR THE ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS...
...FIRE WEATHER WATCH NO LONGER IN EFFECT...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT
WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

GUSTY WEST WINDS 15 TO 25 MPH WILL OCCUR WITH GUSTS TO 35 MPH BOTH
TODAY AND WEDNESDAY. HOWEVER OVER THE ROCKY MOUNTAIN FRONT GUSTY WEST
WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED. AFTERNOON
RELATIVE HUMIDITIES WILL FALL TO BETWEEN 10 PERCENT AND 20 PERCENT.
LOCAL RELATIVE HUMIDITIES OF 5 TO 10 PERCENT ARE EXPECTED. WINDS
WILL SUBSIDE SLIGHTLY OVER THE PLAINS TONIGHT BEFORE INCREASING
AGAIN WEDNESDAY MORNING. HOWEVER OVER THE RIDGES OF THE ROCKY
MOUNTAIN FRONT WINDS WILL NOT SUBSIDE AND RELATIVE HUMIDITY
RECOVERY WILL BE POOR. THIS IS A SERIOUS FIRE WEATHER SITUATION.
WINDS WILL SUBSIDE FAIRLY RAPIDLY WEDNESDAY EVENING.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

$$

MTZ116>118-071830-
/O.NEW.KTFX.FW.W.0013.070807T1800Z-070809T0300Z/
LINCOLN RANGER DISTRICT OF THE HELENA NATIONAL FOREST-
CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS-
HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL
FOREST-
428 AM MDT TUE AUG 7 2007

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT
WEDNESDAY FOR GUSTY WEST WINDS AND LOW RELATIVE HUMIDITIES
FOR A PORTION OF SOUTHWEST MONTANA...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT
WEDNESDAY. 

GUSTY WEST WINDS 15 TO 25 MPH WILL OCCUR WITH GUSTS TO 35 MPH BOTH
TODAY AND WEDNESDAY. LOCAL GUSTS NEAR 45 MPH ARE POSSIBLE OVER
MOUNTAIN RIDGES. AFTERNOON RELATIVE HUMIDITIES WILL FALL TO BETWEEN 
10 PERCENT AND 20 PERCENT. LOCAL RELATIVE HUMIDITIES OF 5 TO 10 
PERCENT ARE EXPECTED. WINDS WILL SUBSIDE IN THE VALLEYS TONIGHT 
BEFORE INCREASING AGAIN WEDNESDAY MORNING. HOWEVER OVER THE MOUNTAIN 
RIDGES WINDS WILL NOT SUBSIDE AND RELATIVE HUMIDITY RECOVERY WILL BE 
POOR. THIS IS A SERIOUS FIRE WEATHER SITUATION. WINDS WILL SUBSIDE 
RAPIDLY IN THE VALLEYS WEDNESDAY EVENING.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

$$

MTZ113-115-071830-
/O.NEW.KTFX.FW.A.0011.070808T1800Z-070809T0300Z/
HILL AND BLAINE COUNTIES-CHOUTEAU AND FERGUS COUNTIES-
428 AM MDT TUE AUG 7 2007

...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING FOR GUSTY WEST WINDS AND LOW RELATIVE HUMIDITIES
FOR A PORTION OF CENTRAL MONTANA...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING. 

GUSTY WEST WINDS 15 TO 25 MPH ARE POSSIBLE ALONG WITH GUSTS TO 35
MPH. AFTERNOON RELATIVE HUMIDITIES WILL LIKELY FALL TO BETWEEN 10
PERCENT AND 20 PERCENT.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS FIRE WEATHER WATCH.

$$
5 follow-up statements
000 
WWUS85 KTFX 071825
RFWTFX

RED FLAG WARNING
NATIONAL WEATHER SERVICE GREAT FALLS MT
1225 PM MDT TUE AUG 7 2007

...GUSTY WEST WINDS AND LOW RELATIVE HUMIDITIES TODAY AND
WEDNESDAY...

.THE GUSTY WINDS ARE A RESULT OF INCREASING WESTERLY FLOW ALOFT.
THE LOW RELATIVE HUMIDITIES ARE A RESULT OF A RELATIVELY DRY
AIRMASS NEAR AND BEHIND A WEATHER SYSTEM ALOFT WHICH WILL MOVE
THROUGH THE AREA LATER TODAY AND TONIGHT.

MTZ112-114-116>118-080400-
/O.CON.KTFX.FW.W.0013.000000T0000Z-070809T0300Z/
EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY
COUNTIES-
LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY
MOUNTAIN FRONT-
LINCOLN RANGER DISTRICT OF THE HELENA NATIONAL FOREST-
CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS-
HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL
FOREST-
1225 PM MDT TUE AUG 7 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT WEDNESDAY 
FOR GUSTY WEST WINDS AND LOW RELATIVE HUMIDITIES FOR THE ROCKY 
MOUNTAIN FRONT AND ADJACENT PLAINS AND A PORTION OF SOUTHWEST 
MONTANA...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT WEDNESDAY. 

GUSTY WEST WINDS 15 TO 25 MPH WILL OCCUR WITH GUSTS TO 35 MPH
BOTH TODAY AND WEDNESDAY. LOCAL GUSTS NEAR 45 MPH ARE POSSIBLE
OVER MOUNTAIN RIDGES. AFTERNOON RELATIVE HUMIDITIES WILL FALL TO
BETWEEN 10 PERCENT AND 20 PERCENT. LOCAL RELATIVE HUMIDITIES OF
5 TO 10 PERCENT ARE EXPECTED. WINDS WILL SUBSIDE IN THE VALLEYS
TONIGHT BEFORE INCREASING AGAIN WEDNESDAY MORNING. HOWEVER OVER
THE MOUNTAIN RIDGES WINDS WILL NOT SUBSIDE AND RELATIVE HUMIDITY
RECOVERY WILL BE POOR. THIS IS A SERIOUS FIRE WEATHER SITUATION.
WINDS WILL SUBSIDE RAPIDLY IN THE VALLEYS WEDNESDAY EVENING.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

$$

MTZ113-115-080400-
/O.CON.KTFX.FW.A.0011.070808T1800Z-070809T0300Z/
HILL AND BLAINE COUNTIES-CHOUTEAU AND FERGUS COUNTIES-
1225 PM MDT TUE AUG 7 2007

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING FOR GUSTY WEST WINDS AND LOW RELATIVE 
HUMIDITIES FOR A PORTION OF CENTRAL MONTANA...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING. 

GUSTY WEST WINDS 15 TO 25 MPH ARE POSSIBLE ALONG WITH GUSTS TO
35 MPH. AFTERNOON RELATIVE HUMIDITIES WILL LIKELY FALL TO BETWEEN
10 PERCENT AND 20 PERCENT.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS FIRE WEATHER WATCH.

$$

THOMSON
000 
WWUS85 KTFX 080300
RFWTFX

RED FLAG WARNING
NATIONAL WEATHER SERVICE GREAT FALLS MT
900 PM MDT TUE AUG 7 2007

...GUSTY WEST WINDS AND LOW RELATIVE HUMIDITIES TONIGHT AND
WEDNESDAY...

.THE GUSTY WINDS ARE A RESULT OF INCREASING WESTERLY FLOW ALOFT.
THE LOW RELATIVE HUMIDITIES ARE A RESULT OF A RELATIVELY DRY
AIRMASS NEAR AND BEHIND A WEATHER SYSTEM ALOFT WHICH WILL MOVE
THROUGH THE AREA TONIGHT.

MTZ112-114-116>118-081100-
/O.CON.KTFX.FW.W.0013.000000T0000Z-070809T0300Z/
EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY
COUNTIES-
LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY
MOUNTAIN FRONT-
LINCOLN RANGER DISTRICT OF THE HELENA NATIONAL FOREST-
CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS-
HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL
FOREST-
900 PM MDT TUE AUG 7 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT WEDNESDAY 
FOR GUSTY WEST WINDS AND LOW RELATIVE HUMIDITIES FOR THE ROCKY 
MOUNTAIN FRONT AND ADJACENT PLAINS AND A PORTION OF SOUTHWEST 
MONTANA...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT WEDNESDAY. 

WINDS WILL DECREASE IN THE VALLEYS DURING THE NIGHT HOWEVER GUSTY
WEST WINDS WILL CONTINUE OVER THE RIDGES THROUGH THE NIGHT.
RELATIVE HUMIDITY RECOVERIES WILL BE POOR. WINDS WILL INCREASE AGAIN
WEDNESDAY WITH GUSTS TO 35 MPH. LOCAL GUSTS NEAR 45 MPH ARE
POSSIBLE OVER MOUNTAIN RIDGES. AFTERNOON RELATIVE HUMIDITIES WILL
FALL TO BETWEEN 10 PERCENT AND 20 PERCENT. LOCAL RELATIVE
HUMIDITIES OF 5 TO 10 PERCENT ARE EXPECTED. THIS IS A SERIOUS FIRE
WEATHER SITUATION. 

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

$$

MTZ113-115-081100-
/O.CON.KTFX.FW.A.0011.070808T1800Z-070809T0300Z/
HILL AND BLAINE COUNTIES-CHOUTEAU AND FERGUS COUNTIES-
900 PM MDT TUE AUG 7 2007

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING. 

GUSTY WEST WINDS 15 TO 25 MPH ARE POSSIBLE ALONG WITH GUSTS TO
35 MPH. AFTERNOON RELATIVE HUMIDITIES WILL LIKELY FALL TO BETWEEN
10 PERCENT AND 20 PERCENT.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS FIRE WEATHER WATCH.

$$
000 
WWUS85 KTFX 080951
RFWTFX

RED FLAG WARNING
NATIONAL WEATHER SERVICE GREAT FALLS MT
351 AM MDT WED AUG 8 2007

...GUSTY WEST WINDS AND LOW RELATIVE HUMIDITIES TODAY...

.THE GUSTY WINDS ARE A RESULT OF INCREASING WESTERLY FLOW ALOFT.
THE LOW RELATIVE HUMIDITIES ARE A RESULT OF A RELATIVELY DRY
AIRMASS BEHIND A WEATHER SYSTEM ALOFT WHICH MOVED THROUGH THE AREA
OVERNIGHT.

MTZ113-115-082100-
/O.UPG.KTFX.FW.A.0011.070808T1800Z-070809T0300Z/
/O.EXB.KTFX.FW.W.0013.070808T1800Z-070809T0300Z/
HILL AND BLAINE COUNTIES-CHOUTEAU AND FERGUS COUNTIES-
351 AM MDT WED AUG 8 2007

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING FOR GUSTY WEST WINDS AND LOW RELATIVE HUMIDITIES FOR
EASTERN PORTIONS OF NORTH CENTRAL MONTANA...
...FIRE WEATHER WATCH NO LONGER IN EFFECT...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

WEST WINDS OF 15 TO 25 MPH ALONG WITH GUSTS TO 35 MPH WILL DEVELOP
THIS AFTERNOON. RELATIVE HUMIDITY VALUES WILL FALL TO BETWEEN 10
PERCENT AND 20 PERCENT. THIS IS A SERIOUS FIRE WEATHER SITUATION.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

$$

MTZ112-114-116>118-082100-
/O.CON.KTFX.FW.W.0013.000000T0000Z-070809T0300Z/
EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY
COUNTIES-
LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY
MOUNTAIN FRONT-
LINCOLN RANGER DISTRICT OF THE HELENA NATIONAL FOREST-
CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS-
HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL
FOREST-
351 AM MDT WED AUG 8 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING FOR GUSTY WEST WINDS AND LOW RELATIVE HUMIDITIES FOR THE
ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS AND A PORTION OF SOUTHWEST 
MONTANA...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING.

WINDS WILL INCREASE TODAY WITH GUSTS OF 25 TO 35 MPH EXPECTED BY
AFTERNOON. LOCAL GUSTS NEAR 45 MPH ARE POSSIBLE OVER MOUNTAIN
RIDGES. RELATIVE HUMIDITY VALUES WILL FALL TO BETWEEN 10 PERCENT
AND 20 PERCENT. LOCAL RELATIVE HUMIDITIES OF 5 TO 10 PERCENT ARE
EXPECTED. THIS IS A SERIOUS FIRE WEATHER SITUATION.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

$$
000 
WWUS85 KTFX 081714
RFWTFX

RED FLAG WARNING
NATIONAL WEATHER SERVICE GREAT FALLS MT
1114 AM MDT WED AUG 8 2007


MTZ112-114-116>118-090300-
/O.CON.KTFX.FW.W.0013.000000T0000Z-070809T0300Z/
EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY
COUNTIES-
LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY
MOUNTAIN FRONT-
LINCOLN RANGER DISTRICT OF THE HELENA NATIONAL FOREST-
CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS-
HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL
FOREST-
1114 AM MDT WED AUG 8 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING FOR ALL OF NORTH CENTRAL AND SOUTHWEST MONTANA
FOR LOW HUMIDITIES AND GUSTY WEST WINDS...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING.

WEST WINDS OF 20 TO 30 MPH...WITH GUSTS NEAR 40 MPH ARE EXPECTED
BY THIS AFTERNOON OVER MUCH OF THE REGION. ISOLATED GUSTS NEAR
45 MPH ARE POSSIBLE OVER MOUNTAIN RIDGES. RELATIVE HUMIDITY
VALUES WILL FALL TO BETWEEN 10 PERCENT AND 20 PERCENT...CREATING
CRITICAL FIRE WEATHER CONDITIONS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

$$

MTZ113-115-090300-
/O.CON.KTFX.FW.W.0013.070808T1800Z-070809T0300Z/
HILL AND BLAINE COUNTIES-CHOUTEAU AND FERGUS COUNTIES-
1114 AM MDT WED AUG 8 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING FOR ALL OF NORTH CENTRAL MONTANA FOR LOW HUMIDITIES
AND GUSTY WEST WINDS...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING.

WEST WINDS OF 15 TO 25 MPH...WITH GUSTS TO 35 MPH WILL DEVELOP
THIS AFTERNOON. RELATIVE HUMIDITY VALUES WILL FALL TO BETWEEN 10
PERCENT AND 20 PERCENT...CREATING CRITICAL FIRE WEATHER
CONDITIONS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

$$
000 
WWUS85 KTFX 090249
RFWTFX

RED FLAG WARNING
NATIONAL WEATHER SERVICE GREAT FALLS MT
849 PM MDT WED AUG 8 2007

...GUSTY WINDS AND LOW RELATIVE HUMIDITIES FRIDAY AFTERNOON
AND EVENING...

.AN UPPER LEVEL LOW PRESSURE TROUGH AND AN ASSOCIATED COLD FRONT
WILL BE MOVING THROUGH THE AREA FRIDAY AFTERNOON. GUSTY WINDS WILL
DEVELOP AS THE COLD FRONT MOVES THROUGH THE AREA AND BRISK WEST 
NORTHWEST FLOW WILL CONTINUE INTO THE EVENING.

MTZ112>118-091100-
/O.CAN.KTFX.FW.W.0013.000000T0000Z-070809T0300Z/
/O.NEW.KTFX.FW.A.0012.070810T1800Z-070811T0600Z/
EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY
COUNTIES-HILL AND BLAINE COUNTIES-
LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY
MOUNTAIN FRONT-CHOUTEAU AND FERGUS COUNTIES-
LINCOLN RANGER DISTRICT OF THE HELENA NATIONAL FOREST-
CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS-
HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL
FOREST-
849 PM MDT WED AUG 8 2007

...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING FOR ALL OF NORTH CENTRAL AND SOUTHWEST MONTANA
FOR LOW HUMIDITIES AND GUSTY WEST WINDS...
...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING. THE RED FLAG WARNING HAS BEEN CANCELLED. 

NORTHWEST WINDS OF 15 TO 30 MPH...WITH GUSTS NEAR 40 MPH ARE
EXPECTED FRIDAY AFTERNOON AND EVENING OVER MUCH OF THE REGION.
ISOLATED GUSTS NEAR 50 MPH ARE POSSIBLE OVER MOUNTAIN RIDGES.
RELATIVE HUMIDITY VALUES WILL FALL TO BETWEEN 10 PERCENT AND 20
PERCENT...CREATING CRITICAL FIRE WEATHER CONDITIONS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS FIRE WEATHER WATCH.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this red flag warning went out at Aug 7, 3:43 AM MDT, 45 minutes earlier.

Area forecast discussion, Aug 7, 3:43 AM MDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
343 AM MDT TUE AUG 7 2007

.DISCUSSION...

TODAY THROUGH THURSDAY...UPPER TROUGH OVER THE PACIFIC NW WILL
WEAKEN AS IT MOVES THROUGH THE FORECAST AREA LATER TODAY INTO
TONIGHT. A WEATHER DISTURBANCE ALOFT AHEAD OF IT WILL LIKELY CAUSE
A FEW SHOWERS AND THUNDERSTORMS ROUGHLY NEAR AND SOUTH OF A LINE
FROM HELENA TO GREAT FALLS TO HAVRE EARLY TODAY. COULD SEE A FEW
THUNDERSTORMS THIS AFTERNOON AHEAD OF THE UPPER TROUGH BUT THESE
THUNDERSTORMS SHOULD END BY DARK. BEHIND THE UPPER TROUGH EXPECT A
RELATIVELY DRY SOUTHWEST TO WEST FLOW ALOFT AND HAVE REMOVED THE
MENTION OF PRECIPITATION FOR WEDNESDAY WITH THE EXCEPTION OF THE
NORTHERN ROCKY MOUNTAIN FRONT. FEEL THURSDAY WILL BE DRY ALSO BUT
THERE IS JUST ENOUGH OF A THREAT OF THUNDERSTORMS NOT TO DROP
THEIR MENTION FROM THE FORECAST. WITH THE INCREASED FLOW ALOFT
EXPECT GUSTY WEST WINDS TODAY AND WEDNESDAY. A COOL FRONT WILL
MOVE SOUTH OVER THE PLAINS WEDNESDAY NIGHT AND BRING SLIGHTLY
COOLER TEMPERATURES IN THE NORTH FOR THURSDAY. THE FRONT IS
EXPECTED TO BE DRY AND NOT HAVE ANY STRONG AND GUSTY WINDS. BLANK

THURSDAY NIGHT THROUGH SUNDAY NIGHT...THE UNSETTLED AND MOIST
SOUTHWEST FLOW ALOFT WILL REMAIN OVER NORTH CENTRAL AND SOUTHWEST
MONTANA THROUGH THIS PERIOD. DISTURBANCES IN THE FLOW ALOFT WILL
BRING AT LEAST A SLIGHT CHANCE OF MAINLY AFTERNOON AND EVENING
SHOWERS AND THUNDERSTORMS TO THE AREA. THE UPPER LEVEL RIDGE OVER
THE CENTRAL CONUS WILL ALSO BUILD THROUGHOUT THE PERIOD...FOR
STEADILY WARMING ABOVE NORMAL TEMPERATURES. WINDS WILL GENERALLY BE
DRIVEN BY A SERIES OF FRONTAL BOUNDARIES MOVING THROUGH AREA. WINDS
WILL BE EASTERLY AHEAD OF EACH BOUNDARY...SHIFTING TO THE WEST AFTER
THE ITS PASSAGE.  COULSTON

MONDAY THROUGH TUESDAY...MODELS CONTINUE WITH THE UPPER LEVEL RIDGE
OVER  THE WESTERN U.S. FOR ABOVE SEASONAL AVERAGE TEMPERATURES AND
MOSTLY DRY CONDITIONS...EXCEPT FOR ISOLATED THUNDERSTORMS OVER
THE MOUNTAINS OF NORTH CENTRAL MONTANA. WILLIAMSON DC

&&

.AVIATION...
UPDATED 0445Z.
A MOIST SOUTHWESTERLY FLOW ALOFT CONTINUES TO RESIDE OVER THE
REGION...ALLOWING FOR ISOLATED SHOWERS TO CONTINUE TO FALL OVER
SOUTHWEST MONTANA. THESE SHOWERS WILL COME TO AN END AROUND
07Z...AND MAINLY BE CONFINED TO THE MOUNTAINS BETWEEN NOW AND THEN.
BREEZY CONDITIONS WITH LATE AFTERNOON THUNDERSTORMS ARE POSSIBLE
AGAIN ON TUESDAY...WITH MOST THUNDERSTORMS DEVELOPING AFTER 21Z AND
ENDING BY 02Z WEDNESDAY. AREAS OF SMOKE WILL CONTINUE TO BE A
PROBLEM. MOST AREAS WILL HAVE VISIBILITIES RANGING FROM 5 TO 10
MILES...OBSCURING MOST MOUNTAIN RANGES. EXPECT LOCATIONS IN/NEAR
LARGER FIRES TO HAVE VISIBILITIES LESS THAN 2 MILES AT TIMES THROUGH
THE PERIOD. BRUSDA

&&

.FIRE WEATHER...
LEARNED MY LESSON WITH REGARD TO MINIMUM RELATIVE HUMIDITIES AS
THEY WERE LOWER THAN FORECAST ON MONDAY. HAVE LOWERED AFTERNOON
DEWPOINTS OVER MUCH OF THE AREA FROM 5 TO 10 DEGREES FOR THE NEXT
COUPLE OF DAYS WHICH PUTS MINIMUM RELATIVE HUMIDITIES IN THE 10 TO
20 PCT RANGE. GUSTY WINDS WERE NEVER IN DOUBT SO WE END UP WITH
RED FLAG CONDITIONS IN THE WEST TODAY THROUGH WEDNESDAY. THIS IS NO
MARGINAL EVENT. FOR THE EASTERN TWO FIRE WEATHER ZONES EXPECT
WINDS TO BE LIGHTER THAN IN THE WEST TODAY BUT WOULD NOT BE
TOTALLY SURPRISED IF THEY GET NEAR OR SLIGHTLY EXCEED 15 MPH. WILL
HOLD OFF ON A RED FLAG WARNING FOR THERE FOR TODAY BUT WILL NEED
TO REEVALUATE ON THE DAY SHIFT. RED FLAG CONDITIONS LOOK QUITE
CERTAIN FOR THESE EASTERN TWO FIRE WEATHER ZONES FOR WEDNESDAY.
WILL GO WITH A FIRE WEATHER WATCH FOR NOW BUT EXPECT THIS TO BE
UPGRADED TO A RED FLAG WARNING LATER TODAY OR EARLY WEDNESDAY.
BLANK

.PRELIMINARY POINT TEMPS/POPS...
GTF  88  58  87  52 /  10  10   0  10
CTB  85  57  83  50 /  10  10  10  10
HLN  88  57  89  54 /  20  20  10  10
BZN  90  50  90  50 /  20  20   0   0
WEY  82  40  79  42 /  20  20  10  10
DLN  82  50  82  49 /  20  10  10  10
HVR  89  59  89  52 /  10  10   0  10
LWT  83  54  85  51 /  20  20   0  10

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON TODAY TO 9 PM MDT WEDNESDAY FOR
FIRE WEATHER ZONES 112-114-116>118 (THE ROCKY MOUNTAIN
FRONT...ADJOINING PLAINS AND ALSO A PORTION OF SW MT).

FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
EVENING FOR MTZ113-115 (CENTRAL PLAINS OF MONTANA).

&&

SHORT TERM...BLANK
LONG TERM...COULSTON/WILLIAMSON
AVIATION...COULSTON

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Aug 6, 3:01 PM MDT, 13 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
301 PM MDT MON AUG 6 2007

MTZ009-010-044>046-048-049-072115-
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-TOOLE-LIBERTY-
EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-
301 PM MDT MON AUG 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING FOR GUSTY WEST WINDS AND LOW RELATIVE HUMIDITIES
FOR FIRE WEATHER ZONES 112 AND 114.

WEST WINDS WILL INCREASE AS A BROAD UPPER LEVEL TROUGH MOVES
ACROSS THE ROCKIES FROM WEST TO EAST TUESDAY AFTERNOON AND
EVENING. WEST WINDS WILL INCREASE TO 15 TO 25 MPH WITH GUSTS TO
35 MPH ALONG THE ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS BY
TUESDAY AFTERNOON AND CONTINUE THOUGH TUESDAY EVENING. IN
ADDITION...AFTERNOON RELATIVE HUMIDITIES WILL BE NEAR OR BELOW 20
PERCENT...ESPECIALLY AT LOWER ELEVATIONS. THE COMBINATION OF
GUSTY WEST WINDS AND LOW RELATIVE HUMIDITIES MAY CREATE CRITICAL
FIRE WEATHER CONDITIONS ALONG THE ROCKY MOUNTAIN FRONT AND
ADJACENT PLAINS FRIDAY AFTERNOON AND EVENING..

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ008-011>015-047-050>055-072115-
BEAVERHEAD-HILL-CASCADE-CHOUTEAU-
CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-BLAINE-JUDITH BASIN-
FERGUS-JEFFERSON-BROADWATER-MEAGHER-GALLATIN-
301 PM MDT MON AUG 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 4:28 AM MDTFire Weather WatchTFXBlaine, Chouteau, Fergus, Hill, Phillips23 hr

Nearby

Red Flag Warnings in Montana, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.